Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Statin problem, do not know what to do?

(4 Posts)
HappydaysArehere Sat 30-Apr-16 08:41:43

Following an MRI scan which showed aschemic changes I went to see my doctor and explaining that my mother had had a series of mini strokes and two heart attacks, ending up brain damaged. My brother has stents and my mother's brother died suddenly of a heart attack at fifty five. I have had to have bp drugs for years but my cholestral which was about five was mainly good cholestral. However, feeling very concerned about the results I asked for statins. She gave me Simvastin 40gms. (Also, I now have aspirin every day. ) I have taken them for just over six months with no trouble. However, for the last couple of weeks I have had a pain which runs just horizontally beneath my backside and down the top part of my leg. It felt as if I had pulled a muscle. I have looked at the side effects of simvastatin and atorvastatin and they all mention muscle weakness. I am awaiting results of the usual blood tests to see if there are any problems with liver, diabetis etc. I am seventy four, walk a lot, only use the car when I really need to and dread being disabled or brain damaged. I was given the MRI by an ENT specialist who was investigating an earache/burning I experienced for months which also seemed to be linked with a pain in my head which came and went on the top of the same side of my head. The aschemic changes related to that side of the head also. This problem seems to have gone since taking the daily aspirin. So sorry to go on for so long but just wondering what to do and wondering if anyone has any advice on the matter for which I would be very grateful.

Wherediditland Sat 30-Apr-16 08:46:42

Unlikely to be the statin- that causes generalised muscle aches- like when you have flu

See a doctor don't ask on here.
It could be sciatica or something else but you need to be examined properly

sounds like you are doing loads to keep fit and well OP so try not to worry about the future. Even with that family history and some evidence of vascular changed yourself (pretty standard on a head MRI at 74 to be honest) you are probably much healthier than many people and a lot more active.

PollyPerky Sat 30-Apr-16 10:53:44

The pain you describe in your buttock and leg is typical of sciatica. It sounds as if you have a problem with the sciatic nerve. What you describe is not muscle weakness. Google sciatica and see if that ties in with your symptoms.

HappydaysArehere Sat 30-Apr-16 22:10:40

Thank you both so much. It makes sense and I certainly fear jumping to conclusions about the effects of statins and asking to come off them unnecessarily. Also thank you for the reassurance about aschemic changes and MRI scans on people of my age. I am grateful for your advice so thank you again.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now